MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110G
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017); Suction Problem (2170); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor probe and partial vacuum assembly were received for evaluation.During visual evaluation, the device appeared to have residue throughout, the aperture appeared to be closed and it was observed that the saline cap was not returned for evaluation.Under microscopic observation, both proximal retaining caps appeared to be cracked.No functional testing due to the condition of the returned device.The dhr review indicates the reported product lot was released on 22/08/2022 with an expiration date of 07/2024.Information provided by the complainant indicates the date of event was 02/07/2024.Therefore, the investigation is confirmed for the identified break as the both retaining caps of the received probe were noted to be broken, the investigation is confirmed for the reported improper or incorrect procedure as the use of expired product were observed and the investigation remains inconclusive for the both suction issue and failure to obtain sample as further functional testing cannot be done due to the returned condition of the device.A definitive root cause for reported suction problem, reported failure to obtain sample and identified break could not be determined based upon the provided information.Labeling review: a review of the bd encor breast biopsy system instructions for use (ifu ¿ bawiu0072, rev.4) determined the product labeling documentation is adequate.Per the encor instructions for use (ifu) how supplied section, the bd encor are supplied sterile for single use only with a use by date (e.G., expiry date).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy through soft density tissue, the suction power of the device allegedly had insufficient vacuum.It was further reported that the tissue allegedly could not be removed.The procedure was completed using another method.There was no reported patient injury.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20815952
Report Number2020394-2024-01761
Device Sequence Number15692222
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243(11)220822(17)240701(10)VTGU0480
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue NumberECP0110G
Device Lot NumberVTGU0480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown